MAUDE Adverse Event Report: CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 22G X3.5 STRL; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)

CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 22G X3.5 STRL; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Model Number 4306C
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported that the stopcock leaks fluid from the connection with the manometer.Verbatim: lumbar puncture kit, stopcock leaks fluid from the connection with the manometer, and does not give a reliable pressure reading.Dr.Had to continue case and complete despite the leaking during the opening and closing pressure.No harm or pain reported to the patient.
 
Event or Problem Description
It was reported that the stopcock leaks fluid from the connection with the manometer.Lumbar puncture kit, stopcock leaks fluid from the connection with the manometer, and does not give a reliable pressure reading.Dr.Had to continue case and complete despite the leaking during the opening and closing pressure.No harm or pain reported to the patient.
 
Additional Manufacturer Narrative
(b)(4).Follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001425520 was performed and no recorded quality problems or rejections related to this incident were found.Based on the quality team's investigation, a growing trend in reports of this failure mode was identified.A corrective action project was opened to further investigate these defects.A voluntary recall pi-21-4292-fa was issue for the leak failure mode in the lumbar puncture trays.Please see attached recall notification letter.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacturer here.

Brand Name
LUMBAR PUNCTURE TRAY ADULT 22G X3.5 STRL
Common Device Name
LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key12760748
Report Number1625685-2021-00085
Device Sequence Number3144828
Product Code PWY
UDI-Device Identifier10885403057069
UDI-Public(01)10885403057069
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K982269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number4306C
Device Catalogue Number4306C
Device Lot Number0001425520
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown